| Model Number |
FG-8U-1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
02/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "endoscopic submucosal dissection for large duodenal laterally spreading lesions is feasible: a multi-center retrospective study".This multicentric retrospective study sought to assess the effect and safety of esd for large laterally spreading lesions located in the descending duodenum based on multi-center experiences.A total of 51 patients were included.The average procedure time for en bloc resection ranging from 20 to 117 min (median: 45.5 min).Two patients experienced delayed bleeding 3 days after esd and 2 other patients were diagnosed with delayed perforation.All the patients were closely followed up for a median period of 16 months (range 7 to 29 months), and there were no deaths.No residual tumor and local recurrence occurred during follow-up.Esd for laterally spreading lesions of the descending duodenum is a feasible therapeutic procedure and can achieve a favorable en bloc resection rate.Type of adverse events/number of patients¿ delayed bleeding: case 1 delayed bleeding: case 2 delayed perforation (postoperative fever, mild abdominal pain): case 3 delayed perforation (fever, severe abdominal pain, diffuse peritonitis): case 4 this literature article requires 28 reports.The related patient identifiers are as follows: (b)(6).This medwatch report is for patient identifier (b)(6) there is no report of any olympus device malfunction in any procedure described in this study.
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
Event or Problem Description
Additional information has been received for this event from the authors.The authors confirmed no olympus equipment malfunctioned during any of the surgeries or procedures described in this literature.No olympus device caused or contributed to these adverse events in this literature.No serial number or lot number is available for the olympus devices used in the procedure in this study.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and follow-up from the author.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.